Alert archive / Maine / Beach Hazards Statements in 2022

Beach Hazards Statement 9, NWS Caribou, ME

July 3, 2022Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 3, 2022, 7:56 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 4, 2022, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2022, 7:56 PM EDT (23:56 UTC)
In effect from
Jul 4, 2022, 8:00 AM EDT
Expired
Jul 4, 2022, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2022-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2022-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2079 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WHUS41 KCAR 032356
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
756 PM EDT Sun Jul 3 2022

MEZ029-030-050000-
/O.CAN.KCAR.BH.S.0008.000000T0000Z-220704T0000Z/
/O.NEW.KCAR.BH.S.0009.220704T1200Z-220705T0000Z/
Coastal Hancock-Coastal Washington-
756 PM EDT Sun Jul 3 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...The warm air temperatures in the mid to upper 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...On Independence Day.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

CB
3 follow-up statements
500 
WHUS41 KCAR 040113
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
913 PM EDT Sun Jul 3 2022

MEZ029-030-050000-
/O.CON.KCAR.BH.S.0009.220704T1200Z-220705T0000Z/
Coastal Hancock-Coastal Washington-
913 PM EDT Sun Jul 3 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT MONDAY
THROUGH MONDAY EVENING...

* WHAT...The warm air temperatures in the mid to upper 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...On Independence Day.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

CB
834 
WHUS41 KCAR 040637
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
237 AM EDT Mon Jul 4 2022

MEZ029-030-050000-
/O.CON.KCAR.BH.S.0009.220704T1200Z-220705T0000Z/
Coastal Hancock-Coastal Washington-
237 AM EDT Mon Jul 4 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...The warm air temperatures in the mid to upper 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...Independence Day.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
269 
WHUS41 KCAR 050000
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
800 PM EDT Mon Jul 4 2022

MEZ029-030-050100-
/O.EXP.KCAR.BH.S.0009.000000T0000Z-220705T0000Z/
Coastal Hancock-Coastal Washington-
800 PM EDT Mon Jul 4 2022

...BEACH HAZARDS STATEMENT HAS EXPIRED...

The beach hazard statement has ended for today.

$$

CB

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 3, 6:00 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 3, 6:00 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
600 PM EDT Sun Jul 3 2022

.SYNOPSIS...
High pressure will build across the region through Independence
Day. Low pressure will approach Tuesday, cross the region
Tuesday night, then exit across the Maritimes Wednesday. High
pressure will cross the region later Wednesday into Thursday. A
cold front will approach Friday.

&&

.NEAR TERM /THROUGH MONDAY/...
6 PM Update: A surface trough moving out of Quebec will move
into far northern Maine this evening with scattered showers,
mainly from Clayton Lake and Presque Isle/Caribou north to the
Saint John Valley. There has been some lightning back across
Quebec. Although the chance of a lightning strike is non zero,
it is low enough that no mention of thunder will be added at
this time. Much cooler tonight with lows mostly in the 40s, and
even some 30s in the sheltered northwest valleys. Just very
minor tweaks to account for the latest radar trends and
observations.

Previous discussion:
The first of two surface troughs will exit Downeast this evening
with isolated shower activity ending. A more vigorous surface
trough and accompanying upper level shortwave enters northern
Aroostook County late this afternoon and evening with scattered
showers. Can't totally rule out an isolated thunderstorm, but it
looks like lift will be capped near H600 and just under the -20C
isotherm. Timing is also a bit later than ideal. Showers may
bring wind gusts to 30 to 35 mph as they enter the Saint John
Valley. The shower activity with the northern trough will wind
down with the loss of daytime heating and PoPs are primarily
just in northern Aroostook County. This northern trough features
strong cold air advection with H850 temps dropping from around
10C to as low as around 2C in northern zones by Monday morning.
The cooler air, clear skies and light winds prompted a forecast
for lows dropping as low as the upper 30s in the North Woods
tonight. In general, lows tonight will range from the lower 40s
in other portions of Aroostook County to the lower 50s for
Bangor and Downeast. Monday looks generally sunny with very dry
air. The cooler H925 and H850 should ensure high temps will be a
few degrees cooler than today and dew points look even lower. An
even deeper mixed layer is anticipated Monday than today. Winds
aloft will be stronger with momentum transfer ensuring afternoon
wind gusts up to 25 mph from the west.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
High pressure crosses the region Monday night while low pressure
moving east across the Great Lakes draws a warm front north
across New England. Expect mostly clear/partly cloudy skies
early Monday night, with clouds then increasing overnight. The
low will track east across New England Tuesday, though
timing/track differences still exist. However, model trends have
been for a more northern track which has increased rain chances
across central and northern portions of the region. Rain will
expand across the region Tuesday with the low. The low will
cross the region Tuesday night. Rain will persist early Tuesday
night, with diminishing rain chances late. Rainfall totals
Tuesday through Tuesday night will be dependent on the eventual
track of the low. The low will exit across the Maritimes early
Wednesday. Dependent on the timing of the low, could still have
a chance of showers early Wednesday. High pressure then begins
to build across the region later Wednesday with decreasing
clouds. Expect below normal level temperatures Tuesday, with
near normal level temperatures Wednesday.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
High pressure crosses the region Wednesday night through early
Thursday. A cold front will begin to approach later Thursday into
Friday, though timing differences exist. The cold front will
cross the region Friday into Friday night, with a chance of
showers/thunderstorms in advance of the front. The cold front
could slow across the Gulf of Maine Friday night into Saturday,
with low pressure possibly developing along the front. This
could potentially keep the chance of showers across mostly
central/Downeast areas into Saturday. Shower/thunderstorm
chances, along with rainfall totals, Friday through Saturday
will be dependent on the eventual timing of the front along with
where the low develops. High pressure should build across the
region later Saturday into Sunday. Expect near normal level
temperatures Thursday through Sunday.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: VFR conditions are forecast. Scattered showers may
also affect sites north of KCAR this evening. The wind will
become light tonight. A gusty west wind is forecast late Monday
morning into the afternoon, reaching up to 20 kt and perhaps a
bit stronger at KFVE.

SHORT TERM:
Monday night...Generally VFR. Occasional MVFR possible late.
West/southwest winds 5 to 10 knots.

Tuesday...VFR/MVFR early, then MVFR/IFR with occasional LIFR. Rain
developing. Variable winds around 10 knots.

Tuesday night...MVFR/IFR, occasional LIFR. Rain early, diminishing
late. Variable winds around 10 knots, becoming north/northwest 10 to
15 knots.

Wednesday...VFR/MVFR, occasional IFR early. VFR late. A chance of
showers early. North/northwest winds 10 to 15 knots with gusts up to
around 20 knots.

Wednesday night through Thursday...VFR. Variable winds 5 to 10 knots.

Thursday night...Generally VFR. Occasional MVFR possible late with a
chance of showers. Variable winds 5 to 10 knots.

Friday...VFR/MVFR with a chance of showers and thunderstorms.
Variable winds 5 to 10 knots.

&&

.MARINE...
NEAR TERM: No advisories or fog are expected through Monday
evening. Winds will pick up Monday afternoon from the southwest
and gust up to 20 kt by later in the afternoon. Seas will remain
from the south at around 3 ft or less.

SHORT TERM:  Conditions below small craft advisory levels Monday
night through early Tuesday. Small craft advisory conditions
then expected later Tuesday into Wednesday. A chance of rain
Tuesday. Rain Tuesday night through early Wednesday. A slight
chance of thunderstorms Tuesday night. Patchy fog Tuesday
afternoon/night.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
     030.
MARINE...None.

&&

Near Term...CB/MCW
Short Term...LaFlash
Long Term...LaFlash
Aviation...CB/MCW/LaFlash
Marine...CB/MCW/LaFlash
Hazardous weather outlook, Jul 3, 3:11 AM EDT, 16 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
311 AM EDT Sun Jul 3 2022

MEZ001>006-010-011-015>017-031-032-041000-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
311 AM EDT Sun Jul 3 2022

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-041000-
Coastal Hancock-Coastal Washington-
311 AM EDT Sun Jul 3 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-041000-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
311 AM EDT Sun Jul 3 2022

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VJN

In the hours before

Special weather statement, Jul 3, 7:19 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Caribou ME
719 PM EDT Sun Jul 3 2022

MEZ001>005-040130-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-
Including the cities of Allagash, Clayton Lake, Madawaska,
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren,
Mars Hill, Ashland, Baker Lake, Billy-Jack Depot, Baxter St Park,
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket,
East Millinocket, Patten, and Medway
719 PM EDT Sun Jul 3 2022

...Showers With Brief Gusty Wind This Evening...

A broken line of showers will move from northwest to southeast
across the area this evening. The showers may contain locally brief
wind gusts to 35 mph, so please be aware if you have outdoor
activities this holiday weekend.

CB

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:36 PM EDTBeach Hazards StatementCARHancock, Washington23 hr
Jul 3, 11:40 AM EDTSpecial Weather StatementCAR50 min

Nearby

Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.